Hail, Worcester
- When
- July 24, 3:59 PM EST
- Where
- Worcester County, 0.51 mi E of East Douglas
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.070, -71.710
A strong mid level disturbance and very cold air in the mid levels prompted showers and thunderstorms to develop, mainly across eastern Massachusetts and Rhode Island. The cold air aloft resulted in several reports of large hail in addition to some isolated tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A strong mid level disturbance and very cold air in the mid levels prompted showers and thunderstorms to develop, mainly across eastern Massachusetts and Rhode Island. The cold air aloft resulted in several reports of large hail in addition to some isolated tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 24, 3:36 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT FRI JUL 24 2015 .SYNOPSIS... UNSETTLED WEATHER EXPECTED THROUGH EARLY NEXT WEEK...WITH MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING...AND WILL BE POSSIBLE AGAIN SOMETIME SUNDAY INTO MONDAY. THE NEXT MAIN WEATHER HEADLINE WILL BE A POSSIBLE HEAT WAVE TUESDAY THROUGH THURSDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... HIGHLIGHTS... * STRONG TO PERHAPS A FEW SEVERE STORMS INTO EARLY EVENING * POTENTIAL IMPACTS: HAIL/STRONG WINDS AND FREQUENT LIGHTNING DISCUSSION... 4 PM UPDATE... PER LATEST WATER VAPOR IMAGERY A CLOSED MID LEVEL LOW IS LOCATED OVER THE MARITIMES AND IS ACCOMPANIED BY A POTENT SHORT WAVE TROUGH ENTERING NORTHERN MA AT 330 PM. ATTENDING AIRMASS WITH THUS FEATURE IS ANOMALOUSLY COLD WITH CORE OF COLD AIR AT H5 AT -17C! THIS IS ABOUT 2.5 STD DEVIATIONS BELOW CLIMO. THIS IS YIELDING MID LEVEL LAPSE RATES OF UP TO 6.5 C/KM /MOIST ADIABATIC/. THIS ANOMALOUS COLD TEMPS ALOFT ARE COMBINING WITH SURFACE TEMPS 75 TO 80 YIELDING SBCAPES UP TO 1000 J/KG. THIS INSTABILITY IS PROVIDING SUFFICIENT BUOYANCY FOR ROBUST UPDRAFTS COUPLED WITH STRONG FORCING FOR ASCENT FROM HIGH AMPLITUDE SHORT WAVE TROUGH. STRONGEST STORMS AT 330 PM ARE ALIGNED ALONG THE SOUTHERN PERIPHERY OF THE -17C CONTOUR FROM JUST NORTH OF ALBANY NY EASTWARD TO ALONG THE MA/VT/NH BORDER. GOOD MODEL AGREEMENT THAT THE CORE OF COLD AIR ALOFT WILL TRACK ACROSS NORTHERN MA AND THEN INTO RI AND EASTERN MA LATE THIS AFTERNOON AND EARLY EVENING. THUS THIS IS THE AREA OF GREATEST RISK FOR STRONG STORMS. HI RES MODELS /NMM-ARW-NAM/ CONCUR AND ARE LINING UP WELL WITH LATEST RADAR TRENDS. THUNDERSTORM IMPACTS REMAIN UNCHANGED...GUSTY WINDS AND SMALL HAIL WITH A LOW PROBABILITY OF A FEW STORMS REACHING SEVERE CRITERIA. IN ADDITION...GIVEN MAGNITUDE OF COLD AIR ALOFT THE HEAVIER SHOWERS/T- STORMS WILL BE ACCOMPANIED BY A RAPID BUT BRIEF TEMP DROP. CONVECTION WILL PEAK NOW THRU ABOUT 5PM/6PM AND THEN BEGIN TO WEAKEN AND MOVE OFFSHORE 21Z TO 02Z FROM NW TO SE. OVERNIGHT... COOL AIRMASS OVERSPREADS THE REGION IN THE WAKE OF THE MID LEVEL SHORT WAVE TROUGH. AT THE SURFACE THIS WILL BE REFLECTED BY A BACKDOOR COLD FRONT YIELDING LIGHT N-NE WINDS. COOL NIGHT WITH WIDESPREAD 50S EXCEPT LOW TO MID 60S IN THE URBAN AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... MID LEVEL MEAN TROUGH OVER GEORGES BANK MOVES SEAWARD ALLOWING HEIGHT RISES TO DEVELOP OVER NEW ENGLAND ALONG WITH FLOW BECOMING LESS CYCLONIC AND MORE ZONAL. TYPICALLY THIS SUBSIDENCE WOULD YIELD A DRY FORECAST. HOWEVER LEFTOVER BACKDOOR FRONT ACROSS THE REGION MAY ACT AS A FOCUS FOR SCATTERED LOW TOP AFTERNOON SHOWERS. MOST OF THE HI RES GUIDANCE HAS SHOWERS DEVELOPING IN THE AFTERNOON IN THE CT RIVER VALLEY AND THEN MOVING EASTWARD INTO RI AND CENTRAL MA LATER IN THE DAY. THIS SEEMS REASONABLE BUT WILL BE A BATTLE BETWEEN MID LEVEL SUBSIDENCE AND LOW LEVEL CONVERGENCE. NOT EXPECTING A WASHOUT OUT JUST A LOW RISK FOR A FEW SHOWERS. MARITIME AIRMASS FROM BACKDOOR FRONT WILL RESULT IN A LARGE TEMP GRADIENT ACROSS THE AREA WITH HIGHS ONLY IN THE U60S TO L70S ACROSS EASTERN MA TO L80S IN THE CT RIVER VALLEY. MORNING SUNSHINE WILL MIX WITH AFTERNOON CLOUDS. SATURDAY NIGHT... BACKDOOR FRONT LIFTS NORTH AS A WARM FRONT AND WARM ADVECTION PATTERN BEGINS TO UNFOLD YIELDING AN INCREASED RISK FOR SHOWERS AND T-STORMS ESPECIALLY SECOND HALF OF THE NIGHT. WARMER AND MORE HUMID THAN PREVIOUS NIGHTS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * SCATTERED STRONG THUNDERSTORMS POSSIBLE SUNDAY * HEAT WAVE POSSIBLE TUESDAY THROUGH THURSDAY * SCATTERED STORMS POSSIBLE LATE THURSDAY SUNDAY...STILL LOOKS LIKE IT COULD BE AN ACTIVE WEATHER DAY. 0-1 KM HELICITY VALUES REMAIN RATHER ROBUST...ALTHOUGH INSTABILITY APPEARS TO BE LAGGING A FEW HOURS BEHIND. WITH MORNING SUNSHINE BREAKING OUT BEHIND THE DEPARTING UPPER DISTURBANCE...RAPID DESTABILIZATION IS EXPECTED DURING THE LATE MORNING HOURS WITH THE GFS CONTINUING TO INDICATE SURFACE-BASED CAPES APPROACHING 3000 J/KG ACROSS MOST OF THE REGION DURING THE AFTERNOON. A WARM FRONT WILL HAVE MOVED NORTHWARD INTO NORTH CENTRAL AND NORTHEASTERN MA BY THE AFTERNOON. WE ARE STILL VERY FAR AWAY AT THIS POINT...AND DO NOT WANT TO GET TOO CARRIED AWAY. THAT SAID...WE WILL NEED TO MONITOR THE POTENTIAL FOR MORNING CONVECTION INITIATION. EVEN IF THE WIND SHEAR AND INSTABILITY DO NOT PHASE IN TIME AND SPACE...THERE COULD BE ENOUGH INSTABILITY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON. THE MAIN RISK WOULD BE ACROSS INTERIOR SOUTHERN NEW ENGLAND. SUNDAY NIGHT AND MONDAY... A COLD FRONT STALLS ACROSS THE AREA. THIS IS SOMEWHAT TRICKY. THE MAJORITY OF THE LATEST GUIDANCE DEPICTS THIS FRONT BEING SQUEEZED BETWEEN TWO HIGH PRESSURES. AGAIN A LOT OF UNCERTAINTY AS THERE IS A GOOD AMOUNT OF CAPE AROUND...YET THERE IS HARDLY ANY SHEAR AS GUIDANCE SHOWS 10-20 KTS. HAVE COMPROMISED WITH SLIGHT CHANCE POPS FOR SHOWERS OR TSTMS. HIGH TEMPERATURES FORECAST TO BE A FEW DEGREES WARMER THAN SUNDAY...MAINLY 80 TO 85. TUESDAY THROUGH THURSDAY... THE COLD FRONT FINALLY GETS WASHED OUT SOMEWHERE OVER SOUTHERNMOST NEW ENGLAND BY TUESDAY. CANNOT RULE OUT AN ISOLATED SHOWER TUESDAY. OTHERWISE...AN UPPER LEVEL HIGH PRESSURE WILL SPREAD FROM THE MIDWEST TOWARD NEW ENGLAND. THIS WILL TRANSLATE TO MAINLY SUNNY CONDITIONS AND MUCH HOTTER WEATHER. IN FACT...925 MB TEMPERATURES REACH +28C WED AND THU AFTERNOONS. WE ARE FORECASTING NEAR 90 FOR HIGHS ON TUE AND LOWER TO MID 90S WEDNESDAY AND THURSDAY FOR MUCH OF THE INTERIOR...COOLER AT THE COAST. IT WOULD BE A HEAT WAVE IF WE COULD HIT 90 DEGREES FOR THREE CONSECUTIVE DAYS. THURSDAY EVENING INTO FRIDAY...MODELS ARE TRENDING TOWARD HAVING A COLD FRONT MOVE THROUGH THURSDAY NIGHT INTO FRIDAY. THERE SHOULD BE SOLID CAPPING DURING THE DAY ON THURSDAY WITH 700 MB TEMPERATURES FORECAST TO APPROACH +10C. THIS CAP COULD ERODE THURSDAY NIGHT INTO FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AS THIS COLD FRONT APPROACHES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. THRU 00Z... SHOWERS WITH EMBEDDED THUNDER WILL BE MOST NUMEROUS OVER NORTHERN AND EASTERN MA INTO RI. SMALL HAIL AND GUSTY WINDS ARE THE MAIN CONCERNS. MOST STORMS WILL BE ACCOMPANIED BY VFR WITH LOW PROB OF MVFR. ACTIVITY WILL BE LESS NUMEROUS ACROSS CT. AFTER 00Z.. ANY LINGERING SHOWERS/T-STORMS DISSIPATE BY 01Z/02Z. DRY WEATHER AND VFR PREVAIL. SATURDAY... VFR WITH SCATTERED SHOWERS POSSIBLE ALONG A BACKDOOR FRONT ACROSS THE INTERIOR. SAT NIGHT... VFR TO START BUT LOWERING TO MVFR AND LOW RISK OF IFR BY SUNDAY MORNING IN SCATTERED SHOWERS AND FOG. KBOS TERMINAL...ONSHORE WINDS PERSIST THRU SAT NIGHT. HIGH CONFIDENCE ON SCT SHRA/-TSRA BUT LOWER CONFIDENCE ON SMALL AND GUSTY WINDS. STORMS PEAK AROUND 21Z THEN DISSIPATE BY 00Z-02Z. SCATTERED SHOWERS POSSIBLE SAT AFTN BUT THUNDER UNLIKELY. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. SHRA/TSRA SHOULD MAINLY STAY N/E OF THE TERMINAL...BUT VCSH/VCTS IS POSSIBLE. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY INTO MONDAY...MODERATE CONFIDENCE. MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING WITH LOCAL IFR VSBYS. TUESDAY...MODERATE CONFIDENCE. VFR. POSSIBLE MVFR IN ISOLATED SHOWERS OVER THE INTERIOR. WEDNESDAY...HIGH CONFIDENCE VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. TONIGHT...EVENING SHOWERS AND T-STORMS...MOST NUMEROUS NEAR SHORE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. IMPROVING CONDITIONS LATER THIS EVENING. BACKDOOR COLD FRONT MOVES ONSHORE WITH LIGHT NORTH TO NORTHEAST WINDS. SATURDAY...LIGHT EAST TO SOUTHEAST WINDS. GOOD VSBY AND MAINLY DRY WEATHER. SAT NIGHT...SOUTHEAST WINDS WITH LOWERING VSBY IN FOG AND SHOWERS...POSSIBLE T-STORM. OUTLOOK...SUNDAY THROUGH WEDNESDAY... HIGH CONFIDENCE. WINDS AND SEAS BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THIS PERIOD AS WEAK PRESSURE GRADIENT PERSISTS ACROSS WATERS. WARM FRONT LIFTS N ACROSS THE WATERS EARLY SUNDAY. A SLOW-MOVING COLD FRONT APPROACHES THE WATERS MONDAY INTO TUESDAY...BUT MAY DISSIPATE BY TUESDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS SUNDAY INTO SUNDAY EVENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/NOCERA NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...BELK AVIATION...BELK/NOCERA MARINE...BELK/NOCERA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 449 AM EDT FRI JUL 24 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 449 AM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN NORTHERN AND EASTERN MASSACHUSETTS. THEY MAY PRODUCE SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM PRODUCING LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY MORNING INTO SUNDAY EVENING. HEAT INDICES COULD APPROACH HEAT ADVISORY CRITERIA AT SOME INTERIOR LOCATIONS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ON THE LOOKOUT FOR HAIL THIS AFTERNOON AND EVENING IN NORTHERN AND EASTERN MASSACHUSETTS AND BE PREPARED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-251-254>256-250900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 449 AM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE CLOSE TO THE COAST THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT FRI JUL 24 2015
MAZ022-242015-
BARNSTABLE-
326 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORM IN SOUTHWESTERN BARNSTABLE COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BOURNE...OR 9 MILES EAST OF MARION...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...SANDWICH...BOURNE AND MASHPEE.
LAT...LON 4161 7043 4162 7043 4159 7045 4160 7046
4158 7046 4155 7049 4155 7055 4154 7061
4174 7062 4179 7052 4161 7041
TIME...MOT...LOC 1925Z 335DEG 15KT 4173 7058
MANNINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT FRI JUL 24 2015
MAZ005-006-242000-
CENTRAL MIDDLESEX COUNTY-WESTERN ESSEX-
329 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORMS DEVELOPING IN WEST CENTRAL ESSEX AND
NORTHEASTERN MIDDLESEX COUNTIES COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PELHAM...OR NEAR DRACUT...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...METHUEN...BILLERICA...CHELMSFORD...ANDOVER...
DRACUT...TEWKSBURY...PELHAM AND TYNGSBOROUGH.
LAT...LON 4274 7121 4262 7115 4257 7135 4270 7143
4270 7129 4273 7127 4274 7124 4275 7122
TIME...MOT...LOC 1929Z 337DEG 25KT 4276 7134
MANNINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT FRI JUL 24 2015
MAZ004-012-242045-
NORTHERN WORCESTER-SOUTHERN WORCESTER-
402 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN WORCESTER AND SOUTHWESTERN
MIDDLESEX COUNTIES...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WORCESTER...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SHREWSBURY...MILFORD...WESTBOROUGH...GRAFTON...HOLDEN...
AUBURN...NORTHBRIDGE...HOPKINTON...NORTHBOROUGH...OXFORD...
UXBRIDGE...MILLBURY...LEICESTER...SUTTON...DOUGLAS...RUTLAND...WEST
BOYLSTON...UPTON AND HOPEDALE.
LAT...LON 4223 7160 4221 7160 4219 7155 4213 7149
4202 7174 4237 7202 4240 7179
TIME...MOT...LOC 2001Z 321DEG 37KT 4227 7177
FRANKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EDT FRI JUL 24 2015 MAZ004-242115- NORTHERN WORCESTER- 423 PM EDT FRI JUL 24 2015 ...STRONG THUNDERSTORM IN CENTRAL WORCESTER COUNTY... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTMINSTER...OR NEAR FITCHBURG...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...GARDNER...HOLDEN...CLINTON...LANCASTER... STERLING...WEST BOYLSTON...WESTMINSTER...HUBBARDSTON...BOYLSTON... PRINCETON AND BERLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && LAT...LON 4254 7199 4259 7184 4239 7166 4234 7185 TIME...MOT...LOC 2022Z 328DEG 14KT 4254 7190 MANNING
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT FRI JUL 24 2015
MAZ006-007-242115-
EASTERN ESSEX-WESTERN ESSEX-
431 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN ESSEX AND NORTHEASTERN
MIDDLESEX COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLETON...OR NEAR DANVERS...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...MARBLEHEAD...
SWAMPSCOTT...MIDDLETON...BOXFORD...HAMILTON...TOPSFIELD...
MANCHESTER...WENHAM AND ESSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4259 7065 4257 7076 4253 7078 4256 7078
4255 7084 4253 7084 4255 7085 4254 7090
4253 7089 4254 7087 4250 7089 4252 7086
4252 7085 4247 7089 4259 7104 4266 7096
TIME...MOT...LOC 2031Z 295DEG 18KT 4262 7098
MANNINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT FRI JUL 24 2015 MAZ012-242115- SOUTHERN WORCESTER- 437 PM EDT FRI JUL 24 2015 ...STRONG THUNDERSTORM IN SOUTHEASTERN WORCESTER COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHBRIDGE...OR 8 MILES WEST OF MILFORD... MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTBOROUGH...GRAFTON...WEBSTER...AUBURN...NORTHBRIDGE...OXFORD... UXBRIDGE...MILLBURY...BLACKSTONE...SUTTON...DOUGLAS...UPTON...MENDON AND MILLVILLE. LAT...LON 4220 7187 4225 7164 4203 7150 4203 7186 TIME...MOT...LOC 2037Z 319DEG 34KT 4214 7168 MANNING
The Boston radar (KBOX), 49 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592904.